Michigan, 2009Hail in Michigan, July 23, 2009
July 23, 2009 · NWS GRR · 1 event in 1 county or zone
Scattered thunderstorms developed primarily during the afternoon and evening hours of July 23rd. This was the result of instability generated from daytime heating and with a pool of cold air aloft due to an upper level trough, and weak to moderate surface convergence resulting from a lake breeze.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed primarily during the afternoon and evening hours of July 23rd. This was the result of instability generated from daytime heating and with a pool of cold air aloft due to an upper level trough, and weak to moderate surface convergence resulting from a lake breeze. Seven eighths inch diameter from an isolated stronger storm was reported in Woodland by the public.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jul 23, 3:53 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 23, 3:53 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 PM EDT THU JUL 23 2009
LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...
.SYNOPSIS...(453 PM EDT THU JUL 23 2009)
EVENING SHOWERS AND THUNDERSTORMS WILL FADE AFTER SUNSET SETTING THE
STAGE FOR AREAS OF FOG TO DEVELOP ONCE AGAIN. FOG HAS THE POTENTIAL
TO BECOME DENSE TONIGHT. AFTER THE FOG BURNS OFF FRIDAY MORNING
SKIES SHOULD BECOME AT LEAST PARTLY SUNNY WITH TEMPERATURES WARMING
TO AROUND 80 DEGREES. A SOUTHWEST WIND WILL BECOME BREEZY DURING THE
AFTERNOON IN ADVANCE OF A COLD FRONT. SHOWERS AND STORMS WILL
DEVELOP IN WISCONSIN FRIDAY AFTERNOON AND EVENING AND PUSH INTO
SOUTHWEST LOWER MICHIGAN AT NIGHT. THE SHOWERS AND STORMS MAY LINGER
INTO SATURDAY MORNING. UNSETTLED WEATHER WILL CONTINUE THROUGH THE
WEEKEND WITH AFTERNOON AND EVENING SHOWERS AND STORMS POSSIBLE.
TEMPERATURES OVER THE WEEKEND WILL BE ON THE COOL SIDE OF NORMAL IN
THE 70S.
&&
.SHORT TERM...(453 PM EDT THU JUL 23 2009)
SHOWERS AND STORMS CONTINUE TO EVOLVE THIS EVENING AND WILL
CONTINUED TO BE MONITORED AS WE ARE IN AN UNSTABLE PULSE
ENVIRONMENT. THESE STORMS WILL DECREASE IN COVERAGE AND INTENSITY
AFTER SUNSET AS THEY ARE DIURNALLY DRIVEN. ALSO THE SHORTWAVE
DROPPING INTO THE AREA FROM THE WEST WILL BE SLIDING OFF TO THE
SOUTHEAST. HEAVY RAIN CONTINUES TO BE THE MAIN THREAT FROM STORMS AS
THEY ARE MOVING RATHER SLOWLY. EXPECT A BIT OF A FLARE THIS EVENING
THOUGH AS WIND SHEAR IN THE VERTICAL...WHICH IS HURTING STORM
DEVELOPMENT RIGHT NOW...WEAKENS. WINDS ALOFT ARE SOUTHERLY AT 20-25
KNOTS WHILE LOW LEVEL WINDS ARE NORTHERLY AT 15 KNOTS. THIS HAS
TENDED TO SHEAR THE STORMS AFTER THEY GO UP. IN THE 21Z-03Z TIME
FRAME THOUGH THE SHEAR ALOFT WEAKENS AND UPDRAFTS WILL HAVE A BETTER
CHANCE AT SUSTAINING THEMSELVES.
FOG APPEARS TO BE A GOOD BET OVERNIGHT IN A FAIRLY LIGHT WIND REGIME
WITH A MOIST AIR MASS. DENSE FOG NOT OUT OF THE QUESTION.
MAIN FOCUS OF THE SHORT TERM IS THE CHANCES FOR STORMS...POTENTIALLY
SEVERE FRIDAY NIGHT. AT THIS POINT IT APPEARS THAT THE EVOLUTION
FAVORS STORM DEVELOPMENT IN WISCONSIN WHICH WILL MOVE INTO LOWER
MICHIGAN OVERNIGHT. THE LOW LEVEL JET...OF 30-40 KNOTS...WILL PUSH
THROUGH SOUTHWEST LOWER MICHIGAN BETWEEN 1000 PM AND 500 AM. THAT
WILL BE THE MAIN TIME FRAME OF CONCERN. GIVEN THE TIMING A SEVERE
THREAT LOOKS TO BE FAIRLY LOW...BUT THE LLJ IS HEALTHY. FEEL WE ARE
LOOKING AT A LINEAR MCS TRYING TO PUSH IN FROM THE WEST...WITH WINDS
BEING THE MAIN THREAT.
&&
.LONG TERM...(453 PM EDT THU JUL 23 2009)
(SUNDAY THROUGH THURSDAY)
12Z GFS GUIDANCE SUGGESTS THAT SCATTERED SHOWERS AND STORMS WILL
STILL BE POSSIBLE SUNDAY WITH THE H5 TROF AXIS OVERHEAD. HOWEVER
MOST OF THE DAY SHOULD BE DRY.
DRY WX IS ANTICIPATED SUNDAY NIGHT AND MONDAY. A FEW SHOWERS AND
STORMS ARE POSSIBLE BEGINNING MONDAY NIGHT IN A WAA REGIME OUT AHEAD
OF THE NEXT APPROACHING TROUGH/COLD FRONT. THIS FRONT WILL BRING A
BETTER CHANCE OF STORMS TUESDAY. 12Z GUIDANCE CONTINUES TO SUGGEST
THAT THE FRONT WILL STALL OUT OVER OUR REGION AND THAT SEVERAL WAVES
OF LOW PRESSURE MAY TRACK NE ALONG THE BOUNDARY. THEREFORE WE WILL
MENTION POTENTIAL FOR RAIN AND TSTORMS WEDNESDAY AS WELL. TEMPS
SHOULD AVERAGE FAIRLY CLOSE TO NORMAL THROUGH THE LONG RANGE FCST
PD.
&&
.AVIATION...(1255 PM EDT THU JUL 23 2009)
MVFR TO VFR CONDITIONS ARE ANTICIPATED AT ALL TAF SITES THIS
AFTERNOON. SHOWERS AND TSTMS SHOULD DEVELOP THIS AFTERNOON ENHANCED
BY DAYTIME HEATING AND THE LAKE BREEZE AND CONTINUE THROUGH ABOUT
02Z. HOWEVER COVERAGE OF THIS ACTIVITY SHOULD BE LESS THAN YESTERDAY.
IT IS POSSIBLE IF STORMS DIRECTLY IMPACT A TAF SITE THAT CONDITIONS
WILL FALL TO IFR FOR A WHILE DUE TO HEAVY RAIN. HOWEVER
CONFIDENCE/PROBABILITY OF THIS OCCURRING DOES NOT WARRANT MENTION OF
THIS IN THE TAFS AT THIS TIME. THERE IS NO CONVECTION ANYWHERE NEAR
ANY OF THE TAF SITES ATTM. WILL MONITOR RADAR TRENDS CLOSELY THIS
AFTERNOON AND EVENING. CONDITIONS POSSIBLY BECOMING IFR ARE POSSIBLE
LATE TONIGHT DUE TO SCATTERED LOW CIGS/VISBYS AND PATCHY FOG.
&&
.MARINE...(453 PM EDT THU JUL 23 2009)
WAVES ARE UP A BIT THIS EVENING IN SOUTHERN AREAS WITH A NORTHWEST
WIND OF 10-15 KNOTS THIS AFTERNOON. WAVES GENERALLY BE 2 FEET OR
LESS INTO TONIGHT BEFORE KICKING UP SOME ON FRIDAY. SOUTHWEST WINDS
WILL INCREASE AHEAD OF A COLD FRONT...KICKING UP WAVES INTO THE 2-4
FOOT RANGE FRIDAY AFTERNOON. WAVES MAY PUSH INTO THE 3-5 FOOT RANGE
FRIDAY NIGHT...BEFORE SUBSIDING SOME ON SATURDAY.
RIP CURRENTS MAY BECOME AN ISSUE ON FRIDAY ESPECIALLY DURING THE
AFTERNOON IN THE SOUTHWEST FLOW. BEACHES ADJACENT TO PIERS
ESPECIALLY ON THE SOUTH SIDE MAY BE THE MOST PRONE TO RIP CURRENTS
TOMORROW (E.G. GRAND HAVEN ST. PARK...PERE MARQUETTE PARK). WAVES
ARE STILL A BIT OF A QUESTION MARK YET SO WE WILL BE TAKING A CLOSER
LOOK AT WAVE HEIGHTS TONIGHT.
&&
.HYDROLOGY...(453 PM EDT THU JUL 23 2009)
HEAVY RAIN WAS SPOTTY LAST NIGHT...BUT WHERE IT FELL IT WAS QUITE
INTENSE. RAINFALL AMOUNTS OF 2 TO 3 INCHES WERE REPORTED BOTH IN THE
GRAND RAPIDS AND LANSING AREAS. TONIGHT MUCH THE SAME IS
EXPECTED...LOCALIZED AREAS OF HEAVY RAIN.
A MORE WIDESPREAD RAIN IS EXPECTED FRIDAY NIGHT INTO SATURDAY
MORNING ALONG AND AHEAD OF A COLD FRONT. STORMS SHOULD SPREAD INTO
THE AREA DURING THE EVENING FROM THE NORTHWEST. A WIDESPREAD .50 TO
1.00 INCHES OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&
SYNOPSIS: DUKE
SHORT TERM: DUKE
LONG TERM: LAURENS
AVIATION: LAURENS
MARINE: DUKE
HYDROLOGY: DUKE
Hazardous weather outlook, Jul 23, 11:36 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1236 PM EDT THU JUL 23 2009
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-240945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1236 PM EDT THU JUL 23 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AND
EVENING WITH ALL AREAS HAVING THE POTENTIAL FOR STORMS. SUNSHINE
COMBINED WITH COOL AIR ALOFT AND A MOIST AIR MASS NEAR THE SURFACE
HAS RESULTED IN UNSTABLE CONDITIONS.
HEAVY RAIN WILL BE THE BIGGEST THREAT...WITH THE SLOW MOVING STORMS
POTENTIALLY PUTTING DOWN AN INCH OR TWO OF RAIN IN A SHORT AMOUNT OF
TIME. CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH AND
PEA SIZE HAIL ARE ALSO POSSIBLE.
A FEW SEVERE STORMS CANNOT BE RULED OUT WITH HAIL TO NEAR AN INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH POSSIBLE IN THE STRONGEST OF
STORMS THAT DEVELOP. STORM MOVEMENT WILL BE TO THE SOUTHEAST AT 10
TO 15 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND ALSO ON
TUESDAY AND WEDNESDAY. THE HIGHEST PROBABILITY OF STORMS IS ON
FRIDAY NIGHT AND SATURDAY MORNING. SOME OF THE STORMS AT THAT TIME
COULD BE STRONG AND PRODUCE HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MEADE DUKE
In the hours before
Special weather statement, Jul 23, 3:41 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
441 PM EDT THU JUL 23 2009
MIZ057-058-065-066-073-232115-
BARRY-CALHOUN-EATON-IONIA-KENT-
441 PM EDT THU JUL 23 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 439 PM EDT...NEAR HASTINGS...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
IRVING... FREEPORT... HASTINGS...
DOWLING... MORGAN... LACEY...
NASHVILLE... KALAMO... VERMONTVILLE...
ASSYRIA...
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4256 8492 4239 8520 4269 8547 4281 8528
TIME...MOT...LOC 2042Z 297DEG 16KT 4267 8524
WDM
Special weather statement, Jul 23, 3:54 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
454 PM EDT THU JUL 23 2009
MIZ057-058-065-066-073-232115-
BARRY-CALHOUN-EATON-IONIA-KENT-
454 PM EDT THU JUL 23 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 454 PM EDT...A STRONG THUNDERSTORM NEAR HASTINGS...MOVING
SOUTHEAST AT 20 MPH WILL HAVE HAIL TO AROUND A HALF INCH IN
DIAMETER...LOCALLY VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
IRVING... FREEPORT... HASTINGS...
DOWLING... MORGAN... LACEY...
NASHVILLE... KALAMO... VERMONTVILLE...
ASSYRIA...
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4256 8492 4239 8520 4269 8547 4281 8528
TIME...MOT...LOC 2042Z 297DEG 16KT 4267 8524
WDM
Special weather statement, Jul 23, 4:23 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 PM EDT THU JUL 23 2009
MIZ051-058-059-066-067-232215-
CLINTON-EATON-INGHAM-IONIA-MONTCALM-
523 PM EDT THU JUL 23 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 524 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF HUBBARDSTON TO 7 MILES
NORTHEAST OF IONIA WAS MOVING SOUTHEAST AT 10 MPH. THE STRONGEST
CELLS IN THIS CLUSTER OF STORMS WILL HAVE HAIL TO A HALF INCH IN
DIAMETER...LOCALLY VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
FENWICK... ORLEANS... PALO...
IONIA... MUIR... LYONS...
PEWAMO... HUBBARDSTON... PORTLAND...
WESTPHALIA... EAST LANSING... LANSING...
WAVERLY... GRAND LEDGE... RILEY...
WACOUSTA... FOWLER... EAGLE...
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4312 8484 4309 8451 4269 8448 4273 8475
4299 8515 4317 8514
TIME...MOT...LOC 2119Z 303DEG 10KT 4313 8495 4302 8494
WDMSpecial weather statement, Jul 23, 4:53 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
553 PM EDT THU JUL 23 2009
MIZ058-059-065-066-232245-
BARRY-CLINTON-EATON-IONIA-
553 PM EDT THU JUL 23 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER STRONG THUNDERSTORMS ABOUT 20 MILES NORTHWEST OF
CHARLOTTE...MOVING EAST AT 10 MPH. EXPECT HAIL TO HALF AN INCH IN
DIAMETER...VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS AS THIS STORM PASSES OVERHEAD.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
WOODLAND... VERMONTVILLE... SUNFIELD...
MULLIKEN... GRAND LEDGE... CHARLOTTE...
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4282 8502 4278 8467 4251 8487 4272 8532
4285 8523
TIME...MOT...LOC 2151Z 280DEG 10KT 4274 8513
WDMSpecial weather statement, Jul 23, 5:05 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
605 PM EDT THU JUL 23 2009
MIZ057>059-232300-
CLINTON-IONIA-KENT-
605 PM EDT THU JUL 23 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM IONIA TO SARANAC TO LAKE
ODESSA... MOVING EAST AT 15 MPH. EXPECT HAIL TO HALF AN INCH IN
DIAMETER...VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS AS THIS STORM PASSES OVERHEAD.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SARANAC... LAKE ODESSA... CLARKSVILLE...
IONIA... BERLIN CENTER... MUIR...
LYONS... PEWAMO... PORTLAND...
RILEY... FOWLER... EAGLE...
WESTPHALIA... ST. JOHNS...
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4305 8451 4285 8469 4278 8481 4279 8543
4292 8528 4312 8508
TIME...MOT...LOC 2204Z 279DEG 13KT 4303 8504 4291 8515
4284 8523
WDMLocal storm report, Jul 23, 5:17 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
617 PM EDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 1 NW GREENVILLE 43.19N 85.27W
07/23/2009 M0.70 INCH MONTCALM MI TRAINED SPOTTER
&&
GWETZELHail, Barry
- When
- July 23, 5:18 PM EST
- Where
- Barry County, Woodland
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.730, -85.130
An isolated strong thunderstorm resulted in a report from the public in Woodland of seven eighths inch diameter hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, July 23, 20091 death · 7 injured · $5,000 · 1 event
- Rip Current in South Carolina, July 23, 20091 death · 1 injured · 1 event
- Hail and Damaging Winds in Colorado, July 23, 2009$7.8 million · 1 in hail · 19 events
- Hail and Damaging Winds in Nebraska, July 23, 2009$270,000 · 2.5 in hail · 26 events
- Flash Flooding and Flooding in Pennsylvania, July 23 to 24, 2009$385,000 · 13 events
- Hail and Heavy Rain in Iowa, July 23, 2009$66,000 · 1 in hail · 4 events
- Flood and Strong Wind in Massachusetts, July 23 to 24, 2009$30,000 · 2 events
- Flash Flooding in Texas, July 23, 2009$25,000 · 2 events
- Hail and Damaging Winds in Minnesota, July 23, 20092 in hail · 17 events
- High Surf in Hawaii, July 23 to 24, 200915 events
- Hail and Lightning Strikes in Wisconsin, July 23, 20091 injured · $4,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Maryland, July 23, 20091 injured · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175951.